MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1250 SYNCHRONY 2
Medical Device Problem Codes Inadequacy of Device Shape and/or Size (1583); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 08/22/2024
Type of Reportable Event Malfunction
Event or Problem Description
The user did not experience satisfactory speech perception since implantation.As per explant report form information, 1 or 2 channels were found outside from the cochlea at explantation.The user was re-implanted with a longer electrode array.
 
Additional Manufacturer Narrative
The device has been explanted and has been returned to med-el hq where it will be evaluated.When available, a device failure analysis will be submitted as a follow-up report.
 
Additional Manufacturer Narrative
Conclusion: device investigation did not reveal any device defect which is expected to have been present whilst implanted.Based on information received a non-optimal electrode type selection was the cause for re-implantation.The recipient was re-implanted with a longer electrode type.Furthermore, a partial migration of the active electrode out of cochlea is reported, which might have contributed to the lack of benefit.Additionally, the recipient lost the residual hearing.Mechanical damages found during investigation are attributable to the removal surgery.This is a final report.
 
Event or Problem Description
The user did not experience satisfactory speech perception since implantation.It is not clear why a flex 26 electrode was chosen at the time.The user was re-implanted with a longer electrode array.As per explant report form information, 1 or 2 channels were found outside from the cochlea at explantation.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key20437576
Report Number9710014-2024-00919
Device Sequence Number20831945
Product Code MCM
UDI-Device Identifier09008737395476
UDI-Public(01)09008737395476
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/03/2025
Device Model NumberMI1250 SYNCHRONY 2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/10/2024
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2024
Supplement Date Received by Manufacturer10/10/2024
Initial Report FDA Received Date10/14/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/03/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale